Strong Wind, Greene
- When
- January 13, 7:15 AM EST
- Where
- Greene forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.036, -86.962 (the zone’s center; the record gives no point)
Strong winds tore off half of the roof of a home in the High Point area of Greene County, east of Bloomfield. Also damaged was the front porch of the home, a fence, trees, and a nearby trailer.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Strong winds tore off half of the roof of a home in the High Point area of Greene County, east of Bloomfield. Also damaged was the front porch of the home, a fence, trees, and a nearby trailer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 13, 4:40 AM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 AM EST THU JAN 13 2005 .DISCUSSION...RAIN AMOUNTS...HOW HIGH THE WINDS WILL BE AND TEMPERATURES LATER TODAY CONTINUE TO BE THE MAIN WEATHER CONCERNS. COLD FRONT EXTENDED FROM JUST EAST OF KSBN TO KLAF TO SOUTHWEST ILLINOIS AT 08Z. BY 12Z IT SHOULD BE NEAR KIND. AT THE MOMENT COLD FRONT IS MOVING A LITTLE FASTER THAN THE CURRENT MODELS. BUT ON OTHER HAND MODELS HAVE BEEN TENDING SLOWER WITH EACH RUN. WILL CONTINUE HEAVY RAIN ACROSS FORECAST AREA MAINLY THIS MORNING. HPC GRAPHICS INDICATE 1 TO 2 INCHES OF ADDITIONAL RAIN TODAY. SINCE MODELS ARE A LITTLE SLOWER WILL MENTION CHANCE POPS OVER FAR EASTERN ZONES FOR EARLY THIS EVENING. WINDS HAVE NOT BEEN ABLE TO REACH ADVISORY CRITERIA SO FAR AS HIGH WINDS ALOFT ARE HAVING A HARD TIME WORKING TO THE GROUND. WOLCOTT WIND PROFILER SHOWS WINDS AT 500 METERS RUNNING ABOUT 45 KNOTS AND I WOULD NOT RULE OUT BRIEF PERIOD OF HIGH WINDS AS LINE OF RAIN AND THUNDERSTORMS MOVE EASTWARD. WILL CONTINUE WIND ADVISORY ALL BUT FAR NORTHWEST ZONES FOR THIS MORNING. THE THREAT OF HIGH WINDS WILL END WITH ARRIVAL OF COLD FRONT. WILL USE A MODEL BLEND IN REGARDS TO TEMPERATURES. TEMPERATURES WILL FALL INTO 30S OVER NORTHWEST HALF OF OUR FORECAST AREA BY MID OR LATE AFTERNOON. IN LATER PERIODS...GFS IS RUNNING A LITTLE COLDER THAN PREVIOUS FORECASTS. HOWEVER WILL NOT MAKE ANY SIGNIFICANT CHANGES AT THIS TIME. && .IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY CENTRAL AND SE FORECAST AREA FOR THIS MORNING. .IN...AREAL FLOOD WARNING ALL ZONES UNTIL 700 PM EST TODAY. && JEH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 543 AM EST THU JAN 13 2005 INZ021-028-029-035-036-043-044-051-141100- CARROLL-FOUNTAIN-MONTGOMERY-PARKE-TIPPECANOE-VERMILLION-VIGO-WARREN- 543 AM EST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH 700 PM EST AND FOR THE NEXT SEVERAL DAYS ALONG PARTS OF THE WABASH...WHITE AND EAST FORK OF THE WHITE RIVERS. FLOODING IS STILL ONGOING...CLOSING MANY LOW LYING ROADS AND FLOOD PRONE AREAS ACROSS CENTRAL INDIANA. RAIN HEAVY AT TIMES WILL OCCUR THIS MORNING. RAIN AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WARNINGS WILL BE IN EFFECT FOR PORTIONS OF THE WABASH...WHITE AND THE EAST FORK OF THE WHITE RIVER FOR THE NEXT SEVERAL DAYS. ARCTIC COLD AIR WILL ARRIVE IN CENTRAL INDIANA BY FRIDAY AND WILL CONTINUE INTO EARLY NEXT WEEK. THIS WILL RESULT IN SOME VERY COLD WIND CHILL VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ADDITIONAL FLOODING PROBLEMS TODAY AND TONIGHT AS WELL AS POTENTIAL WIND DAMAGE. SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. INZ030-031-037>042-045>049-052>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CLAY-CLINTON-DAVIESS-DECATUR-DELAWARE-GREENE- HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-JACKSON-JENNINGS-JOHNSON- KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-MORGAN-OWEN-PUTNAM- RANDOLPH-RUSH-SHELBY-SULLIVAN-TIPTON- 543 AM EST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH 700 PM EST AND FOR THE NEXT SEVERAL DAYS ALONG PARTS OF THE WABASH...WHITE AND EAST FORK OF THE WHITE RIVERS. FLOODING IS STILL ONGOING...CLOSING MANY LOW LYING ROADS AND FLOOD PRONE AREAS ACROSS CENTRAL INDIANA. RAIN HEAVY AT TIMES WILL OCCUR...MAINLY THIS MORNING. RAIN AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING. IN ADDITION THERE IS A WIND ADVISORY UNTIL NOON. WIND GUSTS UP TO 45 MPH ARE POSSIBLE AS A COLD FRONT MOVES EAST ACROSS CENTRAL INDIANA. BRIEF HIGH WINDS COULD KNOCK DOWN A TREE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WARNINGS WILL BE IN EFFECT FOR PORTIONS OF THE WABASH...WHITE AND THE EAST FORK OF THE WHITE RIVER FOR THE NEXT SEVERAL DAYS. ARCTIC COLD AIR WILL ARRIVE IN CENTRAL INDIANA BY FRIDAY AND WILL CONTINUE INTO EARLY NEXT WEEK. THIS WILL RESULT IN SOME VERY COLD WIND CHILL VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ADDITIONAL FLOODING PROBLEMS TODAY AND TONIGHT AS WELL AS POTENTIAL WIND DAMAGE. HIGH WINDS COULD COULD ALSO PRODUCE MINOR PROPERTY DAMAGE THIS MORNING. SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. JEH
The national radar mosaic for the moment the first event began.
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434282.